Acta Mathematica

Convergent solutions of ordinary linear homogeneous differential equations in the neighborhood of an irregular singular point

H. L. Turrittin

Full-text: Open access


The author prepared a portion of this paper while working part-time on a joint project of the University of Minnesota and the Minneapolis-Honeywell Regulator Co. under USAF contract No. AF 33(038)22893 administered under the direction of the Flight Research Lab. USAF of Wright Field. All references are listed at the end of this paper.

Article information

Acta Math., Volume 93 (1955), 27-66.

First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1955 © Almqvist & Wiksells Boktryckeri


Turrittin, H. L. Convergent solutions of ordinary linear homogeneous differential equations in the neighborhood of an irregular singular point. Acta Math. 93 (1955), 27--66. doi:10.1007/BF02392519.

Export citation


  • J. Horn, Integration linearer Differentialgleichungen durch Laplacesche Integrale und Fakultätenreihen, Jahresbericht der Deutschen Math. Vereinigung, 24 (1915), 309–329; and also, Laplacesche Integrale, Binomialkoefficientenreihen und Gammaquotientenreihen in der Theorie der linearen Differentialgleichungen, Math. Zeitschrift, 21 (1924), 85–95.
  • W. J. Trjitzinsky, Laplace integrals and factorial series in the theory of linear differential and linear difference equations, Trans. Amer. Math. Soc., 37 (1935), 80–146.
  • R. L. Evans, Asymptotic and convergent factorial series in the solution of linear ordinary differential equations, Proc. Amer. Math. Soc. 5 (1954), 89–92.
  • E. Fabry, Sur les intégrales des équations différentielles linéaires à coefficients rationnels, Thèse, 1885, Paris.
  • H. L. Turrittin, Asymptotic expansions of solutions of systems of ordinary linear differential equations containing a parameter, Contributions to the theory of nonlinear oscillation, Annals of Math. Studies No. 29, Princeton Univ. Press, 81–116.
  • M. Hukuhara, Sur les propriétés asymptotiques des solutions d'un système d'équations différentielles linéaires contenant un parametre, Mem. Fac. Eng., Kyushu Imp. Univ., Fukuoka, 8 (1937), 249–280.
  • M. Hukuhara, Sur les points singuliers des équations différentielles linéaires II, Jour. of the Fac. of Sci., Hokkaido Imp. Univ., Ser. I., 5 (1937), 123–166.
  • N. E. Nörlund, Leçons sur les séries d'interpolation, Gauthiers-Villars, Paris, 1926, chap. vi.
  • S. Lefschetz, Lectures on Differential Equations, Princeton Univ. Press, 1948.
  • W. J. Trjitzinsky, Analytic theory of linear differential equations, Acta Math. 62 (1934), 167–227.
  • G. Ehlers, Über schwach singuläre Stellen linearer Differentialgleichungssysteme, Archiv der Math., 3 (1952), 266–275.
  • H. Kneser, Die Reihenentwicklungen bei schwachsingulären Stellen linearer Differentialgleichungen, Archiv der Math. 2 (1949/50), 413–419.
  • G. D. Birkhoff, Singular points of ordinary linear differential equations, Trans. Amer. Math. Soc., 10 (1909), 436–470, and Equivalent singular points of ordinary linear differential equations, Math. Annalen, 74 (1913), 252–257.
  • G. Doetsch, Theorie und Anwendung der Laplace-Transformation, Dover 1943, p. 231.